Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 4, NWS New Orleans, LA

February 26, 2014Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Feb 26, 2014, 12:56 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2014, 12:56 AM CST (06:56 UTC)
Expired
Feb 26, 2014, 2:30 AM CST
In force
94 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 65 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WGUS54 KLIX 260656
FFWLIX
MSC047-059-260830-
/O.NEW.KLIX.FF.W.0004.140226T0656Z-140226T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 AM CST WED FEB 26 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA...

* UNTIL 230 AM CST

* AT 1252 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM 8 MILES NORTHWEST OF PASS
  CHRISTIAN...OR NEAR DIAMONDHEAD...MOVING EAST AT 30 MPH. FLASH 
  FLOODING WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS AS IT 
  TRAVELS EAST. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LYMAN...GULF PARK ESTATES...VANCLEAVE AND GAUTIER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3035 8843 3031 8847 3036 8862 3034 8874
      3041 8885 3039 8885 3037 8882 3039 8886
      3038 8902 3030 8928 3035 8929 3037 8934
      3052 8934 3061 8840 3035 8839

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 12:42 AM CST, 14 minutes earlier.

Area forecast discussion, Feb 26, 12:42 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1242 AM CST WED FEB 26 2014

.UPDATE...
RAINFALL THAT HAS ALREADY OCCURRED FROM THE EVENING HOURS COMBINED
WITH THUNDERSTORMS PRODUCING UP TO TWO INCH PER HOUR RATES WILL BE
SUFFICIENT TO PRODUCE STREET FLOODING...POSSIBLY SERIOUS STREET
FLOODING ACROSS AREAS OF THE NORTHSHORE INTO COASTAL MISSISSIPPI.
ELSEWHERE...AREA RADARS SHOW SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL TO THE WEST OF THE AREA LINED UP EAST TO WEST AND MOVING
EAST. THIS MEANS ADDITIONAL PERIODS AND AREAS OF REPEAT HEAVY
RAINFALL ARE LIKELY WHICH WILL LIKELY RESULT IN AREAL FLOODING AND
POSSIBLY FLASH FLOODING. ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE
AREA UNTIL NOON WEDNESDAY. 22/TD

&&

.AVIATION...

CONDITIONS WILL BE MOSTLY LIFR TO IFR WITH THE LOWEST CONDITIONS
OCCURRING DURING PERIODS OF MODERATE TO HEAVY RAIN AND TSRA. SOME
OF THE TSRA WILL PRODUCE LESS THAN ONE HALF MILE VSBY...FREQUENT
LIGHTNING AND WIND GUSTS TO 35 KNOTS. AS THE COLD FRONT PUSHES
THROUGH...CONDITIONS SHOULD IMPROVE BACK TO MVFR FROM NORTHWEST TO
SOUTHEAST DURING THE LATE MORNING AND EARLY AFTERNOON...FOLLOWED
BY VFR LATER IN THE AFTERNOON.

&&

.HYDROLOGY...

RAPID RUNOFF INTO STREAMS AND RIVERS NORTH AND WEST OF LAKE
PONTCHARTRAIN INTO SOUTHERN MISSISSIPPI COULD CAUSE ADDITIONAL
RIVERS TO RISE TO BANKFULL OR MINOR FLOOD DEPENDING ON HOW MUCH
RAIN OCCURS. THIS FAR...THE HEAVIEST RAINFALL HAS OCCURRED ON THE
VERY LOWER REACHES OF NORTHSHORE RIVERS...SO BIG PROBLEMS ARE NOT
ANTICIPATED UNTIL HEAVY RAIN TOTALS REACH FARTHER NORTH.
MODERATE TO HEAVY RAINFALL AMOUNTS HAVE ALREADY OCCURRED OVER
PORTIONS OF THE PEARL RIVER AND BOGUE CHITTO BASINS WHICH MAY
RESULT IN ADDITIONAL RISES. 22/TD

&&

.PREV DISCUSSION... /ISSUED 748 PM CST TUE FEB 25 2014/

SOUNDING DISCUSSION...
SUCCESSFUL FLIGHT SHOWS A VERY SATURATED COLUMN WITH SMALL
DEWPOINT DEPRESSION THROUGHOUT. THE PRECIP WATER HAS INCREASE BY
50 PERCENT FROM 24 HRS AGO AT 1.5 INCHES. THIS MUCH MOISTURE
WILL BE CONDUCIVE FOR EFFICIENT RAIN PRODUCING CELLS AS WELL AS
THE POTENTIAL FOR WIDESPREAD ACTIVITY. IN ADDITION...THERE LOOKS
TO BE ENOUGH MID LEVEL INSTABILITY TO SUPPORT THUNDERSTORMS
THROUGH THE OVERNIGHT PERIOD IF TEMPS DO NOT FALL MUCH. WINDS
BELOW 10KFT ARE QUITE WEAK.

PREV DISCUSSION... /ISSUED 339 PM CST TUE FEB 25 2014/

SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED A FRONTAL BOUNDARY FROM CENTRAL
GEORGIA TO SOUTHWEST MISSISSIPPI TO CENTRAL TEXAS. DEWPOINT
READINGS IN THE UPPER 50S WERE NOTED OVER SOUTHERN
MISSISSIPPI...COASTAL MISSISSIPPI AND FLORIDA PARISHES OF LOUISIANA
AND 60 TO 67 DEGREE RANGE OVER SOUTHEAST LOUISIANA SOUTH OF LAKE
PONTCHARTRAIN. 12Z PLANER MOISTURE FIELD SHOWED 1 INCH VALUES
POOLING ALONG THE FRONTAL BOUNDARY AND 1.2 TO 1.4 INCHES ALONG THE
LOUISIANA COAST. 12Z SOUNDING AT SLIDELL REVEALED CAPE VALUE AROUND
800 J/KG WITH GROWTH AREA 700 TO 300MB...5H TEMP AROUND -16C AND
AN INVERSION FROM 800MB TO 750MB. WET BULB ZERO WAS 9.8KFT. ERGO
ANYTHING ABV 12KFT SHOULD GROW AND FEW STORMS MAY CONTAIN SMALL
HAIL. LOW LEVEL VEERING WINDS WERE VERY WEAK THIS MORNING.

UPPER AIR ANALYSIS SHOWED THE NORTHERN STREAM FROM THE UPPER PLAINS
TO OHIO VALLEY AND SUBTROPICAL JET FROM ARIZONA TO TEXAS PANHANDLE
TO FORECAST AREA. EMBEDDED DISTURBANCE IN THE SOUTHERN STREAM FLOW
WERE NOTED OVER MISSISSIPPI...TEXAS PANHANDLE AND ANOTHER SOUTHERN
UTAH. A STRONGER DISTURBANCE WAS NOTED IN THE NORTHERN STORMS OVER
WESTERN MONTANA. 18

SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON
AND CONTINUE TO THIS EVENING. NOT MUCH CHANGE WITH ATM SOUTH OF THE
FRONTAL BOUNDARY WILL YIELD TO A FEW STRONG STORMS CONTAINING SMALL
HAIL AND GUSTY WINDS ACROSS SOUTHEAST LOUISIANA REST OF THIS
AFTERNOON. WITH FRONT PRESSING SOUTH AND MOISTURE ALOFT STREAM WEST
ACROSS TEXAS AND LOUISIANA. RAIN WILL DEVELOP ACROSS THE NORTH HALF
OF THE FORECAST AREA THIS EVENING TO EARLY WEDNESDAY MORNING AND
SHIFT SOUTH TO SOUTH OF LAKE PONTCHARTRAIN AND SOUTH OF COASTAL
MISSISSIPPI AFTER MIDNIGHT AND WEDNESDAY TO NOON. RAINFALL AMOUNTS
OF 1 TO 2 INCHES ARE POSSIBLE THIS EVENING THROUGH WEDNESDAY EVENING
SHOULD NOT EXCEED FLASH FLOOD GUIDANCE. HEAVIER AMOUNTS SHOULD
OCCUR ON TOP OF AND SOUTH OF SMALL RIVER BASINS ACROSS THE
FLORIDA PARISHES AND MISSISSIPPI COASTAL COUNTIES. FRONTAL PASSAGE
IS EXPECTED FROM 3AM WEDNESDAY MORNING AT MCB TO 7AM WEDNESDAY
MORNING AT BVE. ERGO...RAIN IS EXPECTED BEHIND THE FRONT WEDNESDAY
MORNING THROUGH WEDNESDAY AFTERNOON. WILL SEND A SWS TO COVER RAIN
AND IMPACTS TONIGHT AND WEDNESDAY.

AFTER THE RECENT MILD TO WARM WEATHER...IT WILL BE DRASTICALLY
COLDER ON WEDNESDAY WITH HIGH TEMPERATURES OCCURRING EARLY IN THE
DAY WITH SHARPLY FALLING TEMPERATURES INTO THE 40S DURING THE MID TO
LATE MORNING ACROSS MOST AREAS. AFTERNOON TEMPERATURES ARE NOT
EXPECTED TO RECOVER. MOSTLY CLOUDY SKIES ARE LIKELY TO CONTINUE
WEDNESDAY NIGHT. EVEN WITH CLOUD COVER...VERY STRONG COLD AIR
ADVECTION WILL LIKELY LEAD TO A LIGHT FREEZE OVER AREAS GENERALLY
NORTH OF I-12 IN SOUTHEAST LOUISIANA AND I-10 IN SOUTH MISSISSIPPI.
MANY NATIVE PLANTS AND TREE ARE BUDDING AND A FREEZE WATCH IS
POSSIBLE FOR SOUTHWEST MISSISSIPPI AND NORTHERN PARTS OF THE
FLORIDA PARISHES THURSDAY MORNING AND POSSIBLY FRIDAY MORNING. 18

LONG TERM...

A WEST TO NORTHWEST FLOW WILL CONTINUE OVER SOUTH CENTRAL CONUS
THROUGH THURSDAY. THE SURFACE HIGH PRESSURE RIDGE WILL REMAIN
ENTRENCHED OVER THE CENTRAL GULF COAST REGION ON THURSDAY WHICH
SHOULD DEEPEN THE DRY AIR LAYERS AND CAUSE CLOUDS TO MOSTLY CLEAR
OUT. MOSTLY CLEAR SKIES EXPECTED THURSDAY NIGHT SHOULD ALLOW
TEMPERATURES TO GET COLD AGAIN WITH A LIGHT FREEZE POSSIBLE AGAIN
ACROSS MANY AREAS NORTH OF BATON ROUGE TO THE NORTHSHORE TO THE
MISSISSIPPI GULF COAST.

THE SOUTHERN STREAM IS EXPECTED TO BECOME ACTIVE AGAIN. A TROUGH IS
EXPECTED TO APPROACH THE WEST COAST THURSDAY MORNING. SURFACE
HIGH PRESSURE WILL MOVE EAST ON FRIDAY. THE MAIN FORECAST PROBLEM
FOR FRIDAY IS THE MODELS REALLY HAVE WEAKENED A SHORTWAVE TROUGH
THAT IS EXPECTED TO DAMPEN OUT AS IT MOVES RAPIDLY FROM THE SOUTHERN
ROCKIES ACROSS THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY
THURSDAY NIGHT THROUGH FRIDAY MORNING. THE SYSTEM GOING INTO
CONFLUENT FLOW WILL DRASTICALLY CUT THE QPF ACROSS THE FORECAST AREA
FRIDAY NIGHT INTO SATURDAY MORNING. WILL ONLY CARRY A SLIGHT CHANCE
OF SHOWERS ACROSS THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT.

SATURDAY AND SATURDAY NIGHT SHOULD REMAIN DRY. ANOTHER TROUGH WILL
APPROACH THE WEST COAST SATURDAY MORNING. THIS TROUGH WILL TRACK
EAST REMAINING POSITIVELY TILTED. EURO SHOWS A SMALL DISTURBANCE
AHEAD OF THIS TROUGH ON SUNDAY. GFS HOLDS THE TROUGH TO MONDAY ALONG
WITH EURO BUT NO RAIN TIL MONDAY. WILL HOLD BETTER CHANCES OF RAIN
TIL SUNDAY NIGHT. EURO BRINGS THE FRONT THROUGH MONDAY MORNING WHILE
GFS BRINGS THE FRONT THROUGH MONDAY NIGHT. 18

AVIATION...
ALTHOUGH CONDITIONS HAVE IMPROVED ACROSS THE TERMINALS...HOWEVER...
MVFR CONDITIONS WILL CONTINUE FOR KMSY...KMCB...KHUM...KASD...AND
KNEW THROUGH MID AFTERNOON TODAY WITH CEILINGS HOLDING AROUND 1500
FEET.

COULD STILL SEE KEEP MVFR CONDITIONS FOR KNEW THROUGHOUT THE ENTIRE
DAY TODAY. FOR THE MOST PART. COULD SEE A FEW SHOWERS DURING THE
AFTERNOON HOURS...BUT ANY SIGNIFICANT CONVECTIVE ACTIVITY SHOULD
HOLD OFF UNTIL BEYOND 00Z.

AS COLUMN SATURATES BY LATER THIS EVENING...CEILINGS WILL GRADUALLY
LOWER INTO THE IFR RANGE...BELOW FL010 AROUND OR JUST BEFORE 06Z.
STRONG NORTH WINDS EXPECTED AFTER 12Z WEDNESDAY AS A STRONG COLD
FRONT PUSHES SOUTH OF ALL TERMINALS BY 12Z TOMORROW. MVFR CONDITIONS
WILL CONTINUE TROUGH TOMORROW MORNING WITH A SATURATED STRATUS
CLOUD DECK REMAINING NEAR OR BELOW 1000 FEET ASL. RAIN SHOWERS WILL
CONTINUE THROUGH 18Z TOMORROW. 99

MARINE...
A STRONG COLD FRONT REACHES TIDAL LAKES AND MISSISSIPPI SOUND
AROUND 4 AM WEDNESDAY MORNING AND THE COASTAL WATERS AROUND
SUNRISE WEDNESDAY MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR PROTECTED WATERS AND COASTAL WATERS LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS WILL GRADUALLY EASE ON THURSDAY. NO MAJOR
ISSUES WITH WINDS OR WAVES ANTICIPATED BEYOND THURSDAY UNTIL
POSSIBLY EARLY NEXT WEEK. QUITE A BIT OF DIFFERENCE IN TIMING OF A
SYSTEM EARLY NEXT WEEK. 18

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             ONGOING RIVER FLOODING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  27  55  30  63 /  20  10  10  20
BTR  33  56  33  65 /  20  10  10  20
ASD  33  56  32  62 /  20  10  10  20
MSY  36  55  40  64 /  30  10  10  20
GPT  34  55  34  61 /  20  10  10  20
PQL  32  56  31  61 /  20  10  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 25, 6:44 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CST TUE FEB 25 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-261245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
644 PM CST TUE FEB 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP
THIS EVENING. RAIN WILL BECOME MORE WIDESPREAD OVERNIGHT...WITH
SCATTERED EMBEDDED THUNDERSTORMS AHEAD OF A COLD FRONT MOVING
THROUGH THE AREA. COOL AIR IS STILL IN PLACE IN THE MIDDLE PARTS
OF ATMOSPHERE AND THIS WILL YIELD A FEW STRONG STORMS THAT MAY
CONTAIN SMALL HAIL. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE LATE
TONIGHT AND COULD LEAD TO SOME FLOODING OF LOW LYING AREAS THANKS
TO THE RECENT RAINS WE HAVE SEEN.

WITH THE PASSAGE OF THE COLD FRONT OVER THE COASTAL WATERS...
CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT AFTER MIDNIGHT
ON TIDAL LAKES AND SOUNDS.

SEVERAL AREA RIVERS AND STREAMS REMAIN NEAR OR ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS
FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD RAIN WILL CONTINUE ON WEDNESDAY...TAPERING OFF FROM
NORTH TO SOUTH WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.
LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY...MAINLY ACROSS
SOUTHEAST LOUISIANA SOUTH OF LAKE PONTCHARTRAIN.

SMALL CRAFT ADVISORIES WILL CONTINUE FOR THE COASTAL WATERS FOR
WEDNESDAY AND WEDNESDAY NIGHT IN THE WAKE OF THE COLD FRONT.

A LIGHT FREEZE IS EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY
MORNING OVER SOUTHERN MISSISSIPPI...AS WELL AS PORTIONS OF
SOUTHEAST LOUISIANA...GENERALLY ALONG AND NORTH OF A BATON ROUGE
TO SLIDELL TO OCEAN SPRINGS LINE. DUE TO EXTENDED WARMING TREND
AND RAPID BUDDING OF NATIVE PLANTS AND TREES ACROSS THE AREA...A
FREEZE WATCH MAY BE ISSUED FOR PARTS OF THE AREA THURSDAY
MORNING.

SEVERAL AREA RIVERS AND STREAMS ARE EXPECTED TO BE NEAR OR ABOVE
FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS
AND WARNINGS FOR MORE DETAILS.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY WITH FRONTAL
SYSTEMS IN THE AREA. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Feb 25, 7:17 PM CST, 5 hours 39 minutes before
LAZ060>064-069-070-260200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
717 PM CST TUE FEB 25 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...UPPER ST.
BERNARD PARISH...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...
LOWER ST. BERNARD PARISH...

AT 716 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF AVONDALE...MOVING EAST AT 25
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...AVONDALE...
BARATARIA...JEAN LAFITTE...WESTWEGO...MARRERO...HARVEY...GRETNA...
TIMBERLANE...TERRYTOWN...BELLE CHASSE...CHALMETTE...YSCLOSKEY AND
VIOLET

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

CAB
Special weather statement, Feb 25, 9:50 PM CST, 3 hours 6 minutes before
MSZ068>070-260445-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CST TUE FEB 25 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING AMITE COUNTY...WILKINSON
COUNTY...PIKE COUNTY...

AT 945 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF JACKSON...OR ABOUT 8 MILES WEST
OF CENTREVILLE...MOVING EAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CENTREVILLE...GLOSTER...LIBERTY...SMITHDALE...MCCOMB AIRPORT...SUMMIT
AND MCCOMB

THE PRIMARY THREAT FROM THIS STORM IS PEA TO DIME SIZE HAIL. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Feb 25, 10:45 PM CST, 2 hours 11 minutes before
LAZ040-MSZ077-080-260545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1045 PM CST TUE FEB 25 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 1042 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR SLIDELL...OR ABOUT 3 MILES WEST
OF SLIDELL...MOVING EAST AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SLIDELL...PEARL RIVER...PEARLINGTON...STENNIS SPACE
CENTER...KILN...WAVELAND AND DIAMONDHEAD

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE I 10...12...AND
59. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE
CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING
ROADWAYS AND IN AREAS OF POOR DRAINAGE.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

CAB
Special weather statement, Feb 26, 12:18 AM CST, 38 minutes before
LAZ040-MSZ080-260715-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1218 AM CST WED FEB 26 2014

...STRONG THUNDERSTORM MOVING EAST AFFECTING HANCOCK COUNTY...ST.
TAMMANY PARISH...

AT 1215 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MANDEVILLE...OR ABOUT 4 MILES SOUTHEAST OF
MANDEVILLE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LACOMBE...
SLIDELL AIRPORT...EDEN ISLE...SLIDELL...PEARL RIVER...STENNIS SPACE
CENTER...PEARLINGTON AND KILN

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 11:58 PM CSTFlash Flood WatchLIXAmite, Pearl River, Pike, Walthall, Wilkinson8 hr
Feb 26, 12:12 AM CSTFlash Flood WarningLIXHancock2 hr
Feb 26, 3:34 PM CSTFreeze WarningLIXAmite, Pearl River, Pike, Walthall, Wilkinson16 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.